EconPapers    
Economics at your fingertips  
 

On Robust Bayesian Analysis for Location and Scale Parameters

Rubén A. Haro-López and Adrian F. M. Smith

Journal of Multivariate Analysis, 1999, vol. 70, issue 1, 30-56

Abstract: Dawid (1973,Biometrika60, 664-666) stated conditions in the univariate location model with known scale parameter needed for there to be either vanishing likelihood or prior influence on the posterior distribution when there is a conflict between likelihood and prior. More recently, Pericchi and Sansó (1995,Biometrika82, 223-225) noted that there are distributions that partially satisfy Dawid's conditions but have bounded rather than vanishing influence on the posterior distribution. In this paper, we present the extension of these results for the location and scale model using the multivariatev-spherical distributions. We show that when thev(·)=||·|| function is a norm, the || ||-spherical distributions, exponential power, and logistic power provide a robust analysis for the location model with known scale parameter, whereas Student's powertprovides a robust analysis for the location and scale model. Robust analyses are illustrated for normal-gamma prior location and scale models. Numerical computations are implemented via the Gibbs sampler.

Keywords: bounded; influence; Gibbs; sampler; location; and; scale; parameters; robust; Bayesian; analysis; scale; mixtures; of; normal; distributions; v-spherical; distributions (search for similar items in EconPapers)
Date: 1999
References: Add references at CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0047-259X(99)91820-1
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jmvana:v:70:y:1999:i:1:p:30-56

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Journal of Multivariate Analysis is currently edited by de Leeuw, J.

More articles in Journal of Multivariate Analysis from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:jmvana:v:70:y:1999:i:1:p:30-56